Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 193, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 10, 2005, 5:05 PM CDT for Madison County, Illinois. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2005, 5:05 PM CDT (22:05 UTC)
- Expired
- Aug 10, 2005, 5:45 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Madison County, IL
The radar
The St Louis radar (KLSX), 60 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 5:20 PM CDT | HAIL 0.88 | 5 E Pontoon Beach, IL | |
| Aug 10, 5:30 PM CDT | TSTM WND DMG | 1 Ne St. Jacob, IL | 4 TO 6 INCH DIAMETER TREES BLOWN DOWN. |
| Aug 10, 5:35 PM CDT | TSTM WND DMG | 1 E Collinsville, IL | 2 LARGE TREES BLOCKING A STREET ON THE FAR EAST SIDE OF THE COLLINSVILLE CITY LIMITS |
| Aug 10, 5:50 PM CDT | TSTM WND DMG | 3 Ssw St. Jacob, IL | SEVERAL 50-60 FOOT TALL TREES BLOWN DOWN ON A FARM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 102205
SVRLSX
ILC119-102245-
/O.NEW.KLSX.SV.W.0193.050810T2205Z-050810T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
505 PM CDT WED AUG 10 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 545 PM CDT
* AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HARTFORD...OR ABOUT NEAR WOOD RIVER...AND MOVING EAST-SOUTHEAST
AT 5 TO 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
HARTFORD
ROXANA
PONTOON BEACH
GRANITE CITY
GLEN CARBON
MADISON
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3895 9009 3891 9024 3882 9012 3867 9017
3867 8970 3896 8968
$$
TRUETT1 follow-up statement
000 WWUS53 KLSX 102234 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 534 PM CDT WED AUG 10 2005 ILC119-102245- /O.CON.KLSX.SV.W.0193.000000T0000Z-050810T2245Z/ MADISON IL- 534 PM CDT WED AUG 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR SOUTHERN MADISON COUNTY... AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER MARYVILLE...MOVING SOUTHEAST AT 30 MPH. NICKEL SIZED HAIL WAS REPORTED WITH THIS STORM AT MARYVILLE AT 520 PM. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... ST. JACOB. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3883 8961 3882 9012 3867 9017 3866 8961 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:46 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 10, 2:46 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 246 PM CDT WED AUG 10 2005 .DISCUSSION... ...HEAT TO CONTINUE UNTIL COLD FRONT ARRIVES ON SATURDAY... COLD FRONT HAS LOSS ITS SOUTHWARD PUSH AND ESSENTIALLY HAS STALLED ACROSS NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS...ALLOWING TEMPERATURES TO HEAT INTO THE UPPER 90S...AND EVEN 100 IN A FEW PLACES THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG COLD FRONT ACROSS NORTH AND IN WEAK SURFACE CONVERGENCE FIELD LOCATED ACROSS EASTERN OZARKS AND EAST CENTRAL MISSOURI. EXPECT THIS ACTIVITY TO CONTINUE INTO THE EVENING. SLIGHT CHANCE FOR SOME WARM AIR ADVECTION PRECIPITATION TONIGHT AS SOUTHWESTERLY FLOW BEGINS...ALTHOUGH THE BIG STORY LOOKS TO BE THE HEAT...AS ANOTHER HOT ONE IS ON TAP FOR THURSDAY ACROSS THE WESTERN HALF OF THE CWA...WITH TRIPLE DIGIT HEAT EXPECTED ONCE AGAIN ACROSS DROUGHT STRICKEN CENTRAL MISSOURI. EAST OF THE MISSISSIPPI RIVER WAA CLOUDS AND ISOLATED -TSRA COULD HELP KEEP TEMPERATURES FROM GETTING OUT OF HAND. FRIDAY AGAIN LOOKS HOT WITH STRONG SOUTHWESTERLY FLOW...SHOULD SEE THE TRIPLE DIGIT HEAT SPREAD FURTHER EAST...TOWARD THE QUINCY AND ST. LOUIS METROPOLITAN AREAS. COLD FRONT MOVES INTO THE CWA ON SATURDAY AND PROVIDES SOME MUCH NEEDED RELIEF WITH CLOUDS AND A CHANCE OF SOME THUNDERSTORMS. IN THE EXTENDED THE AFOREMENTIONED COLD FRONT MEANDERS NORTH AND SOUTH THROUGH OUR CWA AS SEVERAL AREAS OF LOW PRESSURE ARE FORECAST TO DEVELOP ACROSS THE CENTRAL PLAINS AND HEAD EAST INTO THE MISSISSIPPI RIVER VALLEY. THIS SHOULD INCREASE OUR RAIN CHANCES FOR THE BEGINNING OF NEXT WEEK AND KEEP TEMPERATURES AT OR SLIGHTLY BELOW NORMAL. DETAILS SUCH AS EXACT FRONT LOCATION...PRECIPITATION TIMING AND TEMPERATURE TRENDS ARE DIFFICULT TO FORECAST WITH PRECISION THIS FAR OUT...SO HAVE BLANKETED AREA WITH CHANCE POPS AND USED MODEL GUIDANCE FOR FRONT LOCATION AND SENSIBLE WEATHER DETAILS THROUGH THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 74 98 75 99 / 20 20 10 10 QUINCY 70 93 71 99 / 30 30 10 20 COLUMBIA 72 100 71 99 / 20 10 10 10 JEFFERSON CITY 72 99 71 99 / 20 10 10 10 SALEM 71 93 70 94 / 30 30 10 10 FARMINGTON 71 94 71 94 / 20 10 10 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && CVKING
Hazardous weather outlook, Aug 10, 12:50 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1250 PM CDT WED AUG 10 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 1250 PM CDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN MISSOURI...AS WELL AS WEST CENTRAL AND SOUTH CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND INTO THIS EVENING. ALTHOUGH THE STORMS WILL BE SPOTTY...A FEW OF THE STRONGER STORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND GUSTY WINDS. IN ADDITION...THIS AFTERNOONS HOT CONDITIONS WILL BE PUSHING THE ACTUAL TEMPERATURE OR THE HEAT INDEX TO AROUND THE 100 DEGREE MARK...ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE THREATENING THE AREA ON THURSDAY. THERE WILL BE A SOMEWHAT BETTER CHANCE OF THUNDERSTORMS OVER THE WEEKEND AND INTO THE START OF NEXT WEEK AS A COLD FRONT STALLS OUT OVER THE CENTRAL U.S. HOT WEATHER WILL ALSO PERSIST FOR THE REST OF THIS WORK WEEK...WITH HIGHS MID 9OS TO AROUND 100 EXPECTED ON BOTH THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:06 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 44 min |
| Aug 10, 4:21 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 40 min |
| Aug 10, 4:35 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 40 min |
| Aug 10, 4:58 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 32 min |
| Aug 10, 5:31 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 47 min |
| Aug 10, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 30 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.